# SDR 2003FA0000052

- Difficulty date: January 12, 2003
- Submitted: January 12, 2003
- Operation: General aviation
- Propeller: Mcauly D2A34C98
- System (JASC): 6110 · Propeller Assembly
- Part: Nut
- Part serial: 724763
- Condition: Cracked
- Location: Propeller
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE OVERHAUL OF THIS PROPELLER FOUND NR 2 THREAD IN THE NR 2 HUB SOCKET CRACKED. VISUAL/MAGNAFYING GLASS AND CONFIRMED WITH EDDIE CURRENT AND DYE-CHECK NDT.  FOUND THE ASSOCIATED BLADE RETENTION NUT CRACKED ON THE NR 2 THREAD AS WELL VIA THE SAME MEANS OF INSPECTION. THESE WERE JUST THE BEGINING OF A MINUTE CRACK AND HAD NOT PROGRESSED TO THE POINT OF THE PROPELLER LEAKING RED DYE OIL YET.  COULD HAVE CAUSED A COMPLETE BLADE FAILURE OF THE BLADE LEAVING THE HUB. PHOTO ON FILE.
